Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 4, NWS Amarillo, TX

February 27, 200720 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Feb 27, 2007, 3:28 PM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 28, 2007, 10:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2007, 3:28 PM CST (21:28 UTC)
In effect from
Feb 28, 2007, 10:00 AM CST
Expired
Feb 28, 2007, 10:00 PM CST
In force
12 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2130 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KAMA 272128
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
328 PM CST TUE FEB 27 2007

...FIRE DANGER TODAY INCREASES FURTHER ON WEDNESDAY...

.SOUTHWEST WINDS AROUND 20 MPH TODAY ACROSS THE SOUTHWEST AND SOUTH-
CENTRAL PORTIONS OF THE TEXAS PANHANDLE WILL CONTINUE THROUGH THE LATE
AFTERNOON WHILE RELATIVE HUMIDITY VALUES DROP BELOW 15 PERCENT. THIS
WILL RESULT IN CRITICAL FIRE DANGER CONTINUING THIS AFTERNOON. EVEN
STRONGER WINDS AND LOWER RELATIVE HUMIDITIES ARE EXPECTED ON
WEDNESDAY... ESPECIALLY ACROSS THE WESTERN AND CENTRAL PORTIONS OF
THE TEXAS PANHANDLE. A RED FLAG WARNING IS BEING ISSUED FOR ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES FOR WEDNESDAY.

TXZ011>013-016>018-280000-
/O.UPG.KAMA.FW.A.0004.070228T1600Z-070301T0200Z/
/O.NEW.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/
/O.CON.KAMA.FW.W.0003.000000T0000Z-070228T0000Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
328 PM CST TUE FEB 27 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A NEW RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY.
THE FIRE WEATHER WATCH FOR WEDNESDAY IS NO LONGER IN EFFECT. A RED
FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

SOUTHWEST WINDS AROUND 20 MPH OR MORE WILL CONTINUE THIS AFTERNOON
ACROSS SOUTHWEST AND SOUTH-CENTRAL PORTIONS OF THE TEXAS
PANHANDLE...WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT.
THIS WILL RESULT IN CRITICAL FIRE DANGER THIS AFTERNOON AS DORMANT
VEGETATION WILL QUICKLY DRY OUT AND EASILY IGNITE. VERY LOW RELATIVE
HUMIDITIES AND EVEN STRONGER SOUTHWEST WINDS ARE EXPECTED ON
WEDNESDAY. WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH WEDNESDAY...WITH
GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. THIS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

OKZ001>003-TXZ001>010-014-015-019-020-280000-
/O.UPG.KAMA.FW.A.0004.070228T1600Z-070301T0200Z/
/O.NEW.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
328 PM CST TUE FEB 27 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY.
THE FIRE WEATHER WATCH FOR WEDNESDAY IS NO LONGER IN EFFECT. 

DRY SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH OR MORE ARE
EXPECTED ON WEDNESDAY...WITH RELATIVE HUMIDITY VALUES DROPPING BELOW
15 PERCENT. THIS WILL RESULT IN EXTREME FIRE DANGER AS DORMANT
VEGETATION WILL DRY OUT QUICKLY AND EASILY IGNITE. THE STRONG WINDS
WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COCKRELL
6 follow-up statements
000 
WWUS84 KAMA 280001
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
601 PM CST TUE FEB 27 2007

...FIRE DANGER TODAY INCREASES FURTHER ON WEDNESDAY...

.SOUTHWESTERLY WINDS AROUND 20 MPH TODAY ACROSS THE SOUTHWEST AND
SOUTHCENTRAL PORTIONS OF THE TEXAS PANHANDLE WILL CONTINUE THROUGH
EARLY EVENING WHILE RELATIVE HUMIDITY VALUES REMAIN BELOW 15 PERCENT.
THIS WILL RESULT IN CRITICAL FIRE DANGER CONTINUING THROUGH EARLY EVENING.
EVEN STRONGER WINDS AND LOWER RELATIVE HUMIDITIES ARE EXPECTED ON
WEDNESDAY... ESPECIALLY ACROSS THE WESTERN AND CENTRAL PORTIONS OF
THE TEXAS PANHANDLE. A RED FLAG WARNING CONTINUES FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES FOR WEDNESDAY.

TXZ011>013-016>018-280215-
/O.EXT.KAMA.FW.W.0003.000000T0000Z-070228T0200Z/
/O.CON.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
601 PM CST TUE FEB 27 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST
WEDNESDAY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM CST THIS
EVENING FOR THE SOUTHWESTERN TEXAS PANHANDLE. A RED FLAG WARNING
REMAINS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY.

SOUTHWEST WINDS AROUND 20 MPH OR MORE WILL CONTINUE THROUGH EARLY
EVENING ACROSS SOUTHWEST AND SOUTHCENTRAL PORTIONS OF THE TEXAS
PANHANDLE...WITH RELATIVE HUMIDITY VALUES REMAINING BELOW 15 PERCENT.
THIS WILL RESULT IN CRITICAL FIRE DANGER AS DORMANT VEGETATION WILL
QUICKLY DRY OUT AND EASILY IGNITE. VERY LOW RELATIVE HUMIDITIES AND
EVEN STRONGER SOUTHWEST WINDS ARE EXPECTED ON WEDNESDAY. WIND SPEEDS
WILL INCREASE TO 25 TO 35 MPH WEDNESDAY...WITH GUSTS OVER 45 MPH
DURING THE AFTERNOON HOURS. THIS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

OKZ001>003-TXZ001>010-014-015-019-020-280215-
/O.CON.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
601 PM CST TUE FEB 27 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST
WEDNESDAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

DRY SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH OR MORE
ARE EXPECTED ON WEDNESDAY...WITH RELATIVE HUMIDITY VALUES DROPPING
BELOW 15 PERCENT. THIS WILL RESULT IN EXTREME FIRE DANGER AS DORMANT
VEGETATION WILL DRY OUT QUICKLY AND EASILY IGNITE. THE STRONG WINDS
WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KRAMAR
000 
WWUS84 KAMA 280210
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
810 PM CST TUE FEB 27 2007

...FIRE DANGER TODAY INCREASES FURTHER ON WEDNESDAY...

.STRONG SOUTHWESTERLY TO WESTERLY WINDS AND LOWER RELATIVE HUMIDITIES ARE
EXPECTED ON WEDNESDAY...ESPECIALLY ACROSS THE WESTERN AND CENTRAL
PORTIONS OF THE TEXAS PANHANDLE. ANY FIRES WILL BE COMPLICATED BY A
FRONTAL PASSAGE WEDNESDAY NIGHT BEHIND AN EXITING SYSTEM.

TXZ011>013-016>018-281100-
/O.EXP.KAMA.FW.W.0003.000000T0000Z-070228T0200Z/
/O.CON.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
810 PM CST TUE FEB 27 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST
WEDNESDAY...
...RED FLAG WARNING HAS EXPIRED FOR TONIGHT...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST
WEDNESDAY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE RED FLAG
WARNING PREVIOUSLY IN EFFECT FOR TONIGHT HAS BEEN ALLOWED TO EXPIRE.

STRONG SOUTHWESTERLY TO WESTERLY WINDS OF 25 TO 35 MPH ARE EXPECTED
ON WEDNESDAY...WITH GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. IN
COMBINATION WITH WARM TEMPERATURES AND DRY AIR INVADING THE
PANHANDLES...RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT VERY
EASILY. DORMANT VEGETATION WILL DRY QUICKLY AND IGNITE EASILY AS A
RESULT. THE WINDS AND DRY AIR WILL RESULT IN EXPLOSIVE FIRE GROWTH
POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

OKZ001>003-TXZ001>010-014-015-019-020-281100-
/O.CON.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
810 PM CST TUE FEB 27 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST
WEDNESDAY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. 

STRONG SOUTHWESTERLY TO WESTERLY WINDS OF 25 TO 35 MPH ARE EXPECTED
ON WEDNESDAY...WITH GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. IN
COMBINATION WITH WARM TEMPERATURES AND DRY AIR INVADING THE
PANHANDLES...RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT VERY
EASILY. DORMANT VEGETATION WILL DRY QUICKLY AND IGNITE EASILY AS A
RESULT. THE WINDS AND DRY AIR WILL RESULT IN EXPLOSIVE FIRE GROWTH
POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KRAMAR
000 
WWUS84 KAMA 280333 AAA
RFWAMA

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
933 PM CST TUE FEB 27 2007

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ON WEDNESDAY...

.STRONG SOUTHWESTERLY TO WESTERLY WINDS AND LOWER RELATIVE
HUMIDITIES ARE EXPECTED ON WEDNESDAY...ESPECIALLY ACROSS THE
WESTERN AND CENTRAL PORTIONS OF THE TEXAS PANHANDLE. ANY FIRES
WILL BE COMPLICATED BY A FRONTAL PASSAGE WEDNESDAY NIGHT BEHIND
AN EXITING SYSTEM.

OKZ001>003-TXZ001>020-281115-
/O.CON.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
933 PM CST TUE FEB 27 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST
WEDNESDAY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES.

STRONG SOUTHWESTERLY TO WESTERLY WINDS OF 25 TO 35 MPH ARE
EXPECTED ON WEDNESDAY...WITH GUSTS OVER 45 MPH DURING THE
AFTERNOON HOURS. IN COMBINATION WITH WARM TEMPERATURES AND DRY
AIR INVADING THE PANHANDLES...RELATIVE HUMIDITIES WILL DROP BELOW
15 PERCENT VERY EASILY. DORMANT VEGETATION WILL DRY QUICKLY AND
IGNITE EASILY AS A RESULT. THE WINDS AND DRY AIR WILL RESULT IN
EXPLOSIVE FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KRAMAR
000 
WWUS84 KAMA 280951
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
351 AM CST WED FEB 28 2007

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.A DEEPENING LOW PRESSURE SYSTEM MOVING ACROSS THE PANHANDLES TODAY
WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN. THIS WILL RESULT IN
STRONG SOUTHWEST TO WESTERLY WINDS TODAY. DRY AIR WILL BE PULLED
INTO THE PANHANDLES FROM THE WEST ALLOWING FOR VERY LOW RELATIVE
HUMIDITIES. IN ADDITION...A COLD FRONT WILL MOVE THROUGH THE
PANHANDLES AFTER 6 PM CST THIS EVENING BRINGING A WIND SHIFT TO THE
NORTHWEST.

OKZ001>003-TXZ001>020-281600-
/O.CON.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
351 AM CST WED FEB 28 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CST THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. 

STRONG SOUTHWESTERLY TO WESTERLY WINDS OF 25 TO 35 MPH ARE
EXPECTED TODAY...WITH GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS.
THE WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING BEHIND AN
APPROACHING COLD FRONT. WIND SPEEDS BEHIND THE FRONT WILL REMAIN IN
THE 25 TO 35 MPH RANGE...THEN BEGIN TO DECREASE AFTER MIDNIGHT.
ALSO...WARM TEMPERATURES AND DRY AIR WILL ALLOW RELATIVE HUMIDITIES
TO DROP BELOW 15 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG
WINDS AND DRY AIR WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JJB
000 
WWUS84 KAMA 281604
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1004 AM CST WED FEB 28 2007

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.A DEEPENING LOW PRESSURE SYSTEM MOVING ACROSS THE PANHANDLES
TODAY WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN. THIS WILL
RESULT IN STRONG SOUTHWEST TO WESTERLY WINDS TODAY. DRY AIR WILL
BE PULLED INTO THE PANHANDLES FROM THE WEST ALLOWING FOR VERY LOW
RELATIVE HUMIDITIES. IN ADDITION...A COLD FRONT WILL MOVE THROUGH
THE PANHANDLES AFTER 6 PM CST THIS EVENING BRINGING A WIND SHIFT
TO THE NORTHWEST.

OKZ001>003-TXZ001>020-010400-
/O.CON.KAMA.FW.W.0004.000000T0000Z-070301T0400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1004 AM CST WED FEB 28 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING FOR
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

STRONG SOUTHWESTERLY TO WESTERLY WINDS OF 25 TO 35 MPH WILL OCCUR
TODAY...WITH GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. THE
WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING BEHIND AN APPROACHING
COLD FRONT. WIND SPEEDS BEHIND THE FRONT WILL REMAIN IN THE 25 TO 35
MPH RANGE...THEN BEGIN TO DECREASE AFTER MIDNIGHT. ALSO...WARM
TEMPERATURES AND DRY AIR WILL ALLOW RELATIVE HUMIDITIES TO DROP BELOW
15 PERCENT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
STRONG WINDS AND DRY AIR WILL RESULT IN EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

SCHNEIDER
000 
WWUS84 KAMA 010351
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
951 PM CST WED FEB 28 2007

...RED FLAG CONDITIONS SUBSIDING...

.COLD FRONT CURRENTLY MOVING THROUGH THE PANHANDLES WILL USHER IN
COOLER AND MOISTER AIRMASS...INCREASING RELATIVE HUMIDITIES AND
ABATING FIRE WEATHER CONDITIONS. WIND SPEEDS WILL REMAIN ELEVATED
THROUGH LATE EVENING...BUT ARE EXPECTED TO LOWER AFTER MIDNIGHT.

OKZ001>003-TXZ001>020-010500-
/O.EXP.KAMA.FW.W.0004.000000T0000Z-070301T0400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
951 PM CST WED FEB 28 2007

...RED FLAG WARNING WILL EXPIRE AT 10 PM CST THIS EVENING...

A COOLER AND MOISTER AIRMASS MOVING INTO THE PANHANDLES WILL INCREASE
RELATIVE HUMIDITIES THROUGH THE EVENING. NORTHERLY WIND SPEEDS WILL
REMAIN ELEVATED AT ABOUT 25 TO 35 MPH THROUGH MIDNIGHT...AT WHICH
TIME SPEEDS WILL BEGIN TO SUBSIDE. AS FIRE WEATHER CONDITIONS WILL BE
DIMINISHED BY INCREASING HUMIDITIES...THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE AT 10 PM CST.

$$


KRAMAR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 3:15 PM CST, 13 minutes earlier.

Area forecast discussion, Feb 27, 3:15 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CST TUE FEB 27 2007

.DISCUSSION...
FIRE DANGER CONTINUES TO BE MAIN ISSUE.  RED FLAG WRNG CONDITIONS
BEING MET AT THIS TIME OVER EXISTING WRNG AREA...WITH CONDITIONS
EXPECTED TO IMPROVE BY 6 PM.

HAVE UPGRADED THE FIRE WEATHER WATCH FOR WED TO RED FLAG WRNG ALL
SECTIONS OF PNHDLS.  DEEPENING MID-LVL TROF WITH INCOMING H5
SHORTWAVE WILL INDUCE TIGHTENING SFC PRESSURE GRADIENT...CREATING
WINDY CONDITIONS.  COLD FRONT ENTERING NRN ZONES WED EVE WILL
RESULT IN WIND SHIFT...FURTHER COMPLICATING ANY FIREFIGHTING
OPERATIONS THAT MAY BE ONGOING AT THAT TIME.  THEN...WINDS WILL
SLOWLY DIMINISH AFTER MIDNIGHT.

OTHERWISE...ONLY MINIMAL CHANGES TO PREVIOUS FCST.  HAVE RETAINED
VERY LOW POPS FOR NRN ZONES WED NGT BEHIND CDFNT...WITH LOW PCPN
AMOUNTS ANTICIPATED.  REMAINDER OF FCST REMAINS DRY.

AMPLIFYING H5 PAT WILL KEEP PNHDLS COOL THU THRU SAT. THEN...AS
H5 RDG DAMPENS AND FLOW BECOMES MORE ZONAL...WARMUP STILL EXPECTED
FOR SUN THRU TUE.

COCKRELL

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                39  68  27  51  26 /   0   0  10   5  10
BEAVER OK                  30  65  30  51  22 /   0   5  20  10  10
BOISE CITY OK              30  60  23  49  20 /   0   0  20  10  10
BORGER TX                  41  67  31  53  30 /   0   0  10  10  10
BOYS RANCH TX              37  67  29  53  26 /   0   0  10  10  10
CANYON TX                  37  70  28  51  25 /   0   0  10   5  10
CLARENDON TX               41  74  35  56  30 /   0   0  10   5  10
DALHART TX                 30  62  25  51  21 /   0   0  10  10  10
GUYMON OK                  31  64  30  54  24 /   0   0  20  10  10
HEREFORD TX                36  68  28  53  24 /   0   0   5   5  10
LIPSCOMB TX                33  71  33  50  24 /   0   5  10  10  10
PAMPA TX                   42  68  32  51  29 /   0   0  10  10  10
SHAMROCK TX                37  74  37  56  30 /   0   0  10   5  10
WELLINGTON TX              39  76  39  59  31 /   0   0  10   5  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM TO 10 PM CST WEDNESDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

     RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...DEAF SMITH...OLDHAM...POTTER...
     RANDALL.

OK...RED FLAG WARNING FROM 10 AM TO 10 PM CST WEDNESDAY FOR THE
     FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

10/03
Hazardous weather outlook, Feb 27, 1:00 PM CST, 2 hours 28 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CST TUE FEB 27 2007

OKZ001>003-TXZ001>020-281200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CST TUE FEB 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE SOUTHWEST
AND SOUTH CENTRAL TEXAS PANHANDLE. WINDY CONDITIONS...LOW RELATIVE
HUMIDITIES AND DRY GRASSES WILL COMBINE TO BRING RED FLAG FIRE
WEATHER CONDITIONS. THE WINDS ARE EXPECTED TO BE LOWER AND THE
RELATIVE HUMIDITIES HIGHER ACROSS THE REST OF THE PANHANDLES...BUT
THE FIRE WEATHER DANGER WILL STILL BE ELEVATED. IN ADDITION...
CAUTION IS ADVISED ON AREA LAKES DUE TO THE BREEZY AND WINDY
CONDITIONS.

.DAYS TWO THROUGH SEVEN...

DRY AND WINDY CONDITIONS WILL AGAIN INCREASE THE FIRE DANGER ACROSS
THE PANHANDLES ON WEDNESDAY. A FIRE WEATHER WATCH IS IN EFFECT
WEDNESDAY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

HENNIG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 4:25 AM CSTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more11 hr
Feb 27, 4:25 AM CSTRed Flag WarningAMAArmstrong, Carson, Deaf Smith, Oldham, Potter, Randall16 hr

Nearby

Red Flag Warnings in Texas, 2007Red Flag Warnings in Oklahoma, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.